Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Fatigue Recovery
Mar 18, 2005

I don't mean to butt in on any of your expert opinions and of course I am not a Dr. only an HIV patient. This being said I am responding to a recent question that was posted on the forum about a regimin that included Videx ec and Viread. I was on a sucessful regimin which included Videx EC , Viread , Sustiva and Epivir . I was having serious fatigue , dry mouth and a slowly declining t-cell count. My Dr. took me totally off Vedex noting a toxic relationship between Viread and Videx and within two weeks my energy increased dramaticly. My t-cells are rising slowly but steadily and my VL has remained undectable. I just wanted to throw this out there because of the remarkable retun to normal energy levels after such a simple change. And thanks for this forum and the dedication of its participants!!!!

Response from Dr. Frascino

Hello,

Thank you for sharing your experience. You are certainly not "butting in" on this forum. We are all still learning and we can only do that effectively if we work together. As you probably know, I spend time on both sides of the HIV examination table, and there is a great deal HIV doctors need to learn from HIV patients.

Regarding the question of whether medications can be a contributing cause of HIV-related fatigue, the answer is absolutely! I've discussed that at length in this forum and my postings are readily available in the archives. The mechanism for this could be a drug side effect, drug interaction or drug toxicity. AZT causing anemia, which is often associated with fatigue, is a prime example.

As for the Viread (tenofovir) and Videx EC (didanosine) combination, here is what we know. There is a drug interaction that can lead to higher than desired blood levels of didanosine, which in turn can cause toxicity. The two drugs can be safely used together, but the dose of Videx EC should be reduced to 250 mg once per day (in folks who weight more than 60 kg.).

Serious side effects of didanosine include pancreatitis (inflammation of the pancreas), lactic acidosis, liver problems and peripheral neuropathy.

Stay well. Stay energized. Stay informed.

Dr. Bob


Previous
masturbation causes tiredness and exhaustion?
Next
High hemoglobin and hemocrit values

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement